Bradycardia : Hi Over the past few months I... - AF Association

AF Association

21,632 members26,331 posts

Bradycardia

Doddsey-UK
Doddsey-UK

Hi

Over the past few months I have been experiencing episodes of Bradycardia. I have been taking 2.5mg bisoprolol which my go reduced to half a tablet a day as a result of the bradycardia. I have also had Levothyroxin reduced from 175 McGovern to 100. The episodes of Bradycardia were mainly during the night so not necessarily always aware of it apart from insomnia which I now understand could all be related. However, I’m not experiencing it during the day too which seems to go with AF episodes too and I wondered if anybody else has experienced this?

21 Replies
Hidden
Hidden

Does having bradycardia cause you a problem? And how slow is your heatbeat?

Doddsey-UK
Doddsey-UK in reply to Hidden

Hi thank you for replying. My heartbeats are as low as 30 but mostly 42-48. During the day I am more aware of it as I can feel my heart being erratic but it has mainly happened during the night up until recently and the only thing I was aware of was constantly waking up but not associating that to nothing other than insomnia.

Hidden
Hidden in reply to Doddsey-UK

I take it you have had a holter monitor for 24 or 48 hours or longer?

Do you feel short of energy with the slowness?

Doddsey-UK
Doddsey-UK in reply to Hidden

Yes had the holter, they suggested I needed a blood test to check my thyroxin levels and the medication has since been reduced. I asked for B12 thinking well if they don’t think it’s my heart maybe the palpitations are related to low B12. That was identified and now I’m having B13 injections. But now I seem to experiencing more episodes during the day. I need to go back like Pete

said and make a nuisance of myself.

Lindsay

Hidden
Hidden in reply to Doddsey-UK

Sounds like a good idea!

I was taken off Bisoprolol because of Bradycardia. My heat rate was dropping as low as 37bpm.

I suggest you ask to see an EP rather than just accepting what your GP advises.

Pete

Hi Pete my heart rate has dropped as low as 30. I’ve been back to my GP to request a referral back to the EP but the best the GP said was that she would write to them to ask for advice. Nothing is happening though and now it’s started every day, during the day when it was mainly during the night. I made the decision to stop bisoprolol but I’m not anxious. Ridiculous.

Some GPs are control freaks.

I think you should start making a nuisance of yourself.

Pete

I think you’re right.

Lindsay

Hi Pete

Can I just ask, since stopping Bisoprolol has the Bradycardia resolved itself?

Lindsay

Yes

My heart rate rests high 40s with an average of circa 55bpm.

Pete

My cardiologist said any BBs or CBs would make me feel unwell because of my low BP and pulse and so he gave me just Flecainide to control rhythm. Not all medics agree with this but for a 60 yo with Lone PAF and good BMI and lifestyle it has worked for 4+ years. Get touch with them until you are satisfied!

Sorry that should be tough not touch

Doddsey-UK
Doddsey-UK in reply to secondtry

Wow we sound very similar I’m 63 this month low BMI, PAF and low blood pressure. I will definitely speak with the GP. Thank you so much Pete.

Lindsay

I also was taken odd bisoprolol due to bradycardia after having svt episodes, only on flecanide 50mg twice a day plus apixaban . Felt dreadful when heart rate dropped to 30. Only got the bradycardia after a svt episode though.

Hi thanks for sharing your experience. Do you feel better on the new medication.

Hi, yes, couldn’t believe that my low heart rate was due to the bisoprolol as I had been on it for years but apparently when you age so does your heart!!!! On another note my husband had a heart attack this morning , after having three attacks five weeks ago. He was on bisoprolol along with other tablets and whilst in a and e this morning he was due to take his tablets at 9am but his heart rate had dropped to 48, unusual for him so I said to the doctor on duty that it was it best him not having his bisoprolol and he agreed with me. By the afternoon his heart rate is now steady st 68., so yes my belief is that bisoprolol reduces the heart rate.

Hope you are feeling better.

I am due to have my ablation in a few weeks. For my svts .

Me and my husband were both in CCU together in the same ward opposite beds five weeks ago. So are hoping that we both ar3 going to feel much better by Xmas

I was on bisoprolol 2.5 after cardioversion taxi back in hospital felt terrible could hardly walk .They found nothing wrong except HR was 33 told to reduce medication by half. HR at home measured as low as 23 stopped bisoprolol altogether HR went back to 42 to 50 at rest.

Doddsey-UK
Doddsey-UK in reply to Maril1

It’s scary. My normal resting heart rate seems to be 78 which seems quite fast so dropping to 30-40s is alarming. I’ve stopped taking bisoprolol I’m going to see what happens over the weekend but definitely visiting the go on Monday. Thanks for your feedback it’s much appreciated and reassuring.

My doctor concluded that I was "just depressed", and discussed anti-depressants.

So I saw another doctor who concluded that I was "just depressed", and wrote out a prescription for anti-depressants, and said: "take these".

I thought I had a neurological problem, so I told the doctor I thought I had "something wrong in my head", so I was referred to a psychiatrist, who said I was "just depressed".

So I bought a pulse rate and blood oxygen logger, which proved that my SPo2 was getting down to 75 at night

SPo2 should be about 98 or better, and I was waking up only being able to move my eyelids!

I was then referred to a cardio, who said that the Bradycardia was more likely to kill me than the Atrial Fibrillation.

After three cardioversions, two Catheter Ablations and two pacemakers (seven years later) I feel better.

Doddsey-UK
Doddsey-UK in reply to S11m

OMG what does one say to that. Well I said it is scary but that’s beyond anyone’s worst nightmare you for sharing. I’m so glad you’re feeling better.

You may also like...